Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 6, NWS San Diego, CA

November 4, 20134 counties in California

NWS San Diego, CA issued this red flag warning at Nov 4, 2013, 12:30 PM PST for 4 counties in California. It took effect at Nov 5, 2013, 12:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2013, 12:30 PM PST (20:30 UTC)
In effect from
Nov 5, 2013, 12:00 AM PST
Expired
Nov 5, 2013, 6:00 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS86 KSGX 042030
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PST MON NOV 4 2013

...RED FLAG WARNING FROM MIDNIGHT TONIGHT THROUGH 6 PM ON TUESDAY
FOR THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND EMPIRE...AND
THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR VERY LOW HUMIDITY AND
GUSTY WINDS...

.SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN TONIGHT AND
ON TUESDAY...BRINGING VERY DRY CONDITIONS AS WELL AS LOCALLY STRONG
AND GUSTY NORTHEAST WINDS TO PORTIONS OF THE SAN BERNARDINO
MOUNTAINS...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS. THE
STRONGEST WINDS WILL BE ALONG THE COASTAL SLOPES AS WELL AS THROUGH
AND BELOW THE FAVORED CANYONS AND PASSES ON TUESDAY MORNING...THEN
GRADUALLY DECREASE THROUGH THE DAY. LOCAL GUSTS UP TO 55 MPH WILL
BE POSSIBLE IN THESE FAVORED AREAS. DAY TIME HUMIDITY VALUES WILL
FALL BELOW 15 PERCENT AS WELL...WITH ONLY POOR TO MODERATE
RECOVERIES POSSIBLE. LOW HUMIDITY VALUES WILL CONTINUE TO BE
POSSIBLE THROUGH THURSDAY...BUT THE WINDS WILL BE MUCH WEAKER.

CAZ248-255-257-051200-
/O.NEW.KSGX.FW.W.0006.131105T0800Z-131106T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
1230 PM PST MON NOV 4 2013

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
TUESDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST TUESDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH...WITH GUSTS TO 45 MPH.
  LOCAL GUSTS UP TO 55 MPH THROUGH AND BELOW THE FAVORED PASSES
  AND CANYONS...LIKE THE CAJON PASS AND FREMONT CANYON.

* RELATIVE HUMIDITY...LOWEST DAYTIME WILL BE BELOW 15
  PERCENT...WITH POOR OVERNIGHT RECOVERY.

* TIMING...THESE WINDS WILL INCREASE LATE TONIGHT AND PEAK ON
  TUESDAY MORNING. ALTHOUGH THESE WINDS WILL GRADUALLY DECREASE
  THROUGH THE DAY ON TUESDAY...VERY LOW HUMIDITY VALUES WILL
  REMAIN THROUGH THE EARLY EVENING.

* OUTLOOK...ALTHOUGH THE WINDS WILL BE WEAKER ON WEDNESDAY AND
  THURSDAY...VERY DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
4 follow-up statements
988 
WWUS86 KSGX 050738
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1138 PM PST MON NOV 4 2013

...RED FLAG WARNING FROM MIDNIGHT TONIGHT THROUGH 6 PM ON TUESDAY
FOR THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND EMPIRE...THE
SANTA ANA MOUNTAINS AND FOOTHILLS...AND INLAND ORANGE COUNTY FOR LOW
HUMIDITIES AND STRONG GUSTY WINDS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
GUSTY NORTHEAST WINDS FOR LATE TONIGHT THROUGH TUESDAY WITH
HUMIDITIES FALLING TO CRITICAL THRESHOLDS TUESDAY.

CAZ242-051200-
/O.EXA.KSGX.FW.W.0006.131105T0800Z-131106T0200Z/
ORANGE COUNTY COASTAL AREAS-
1138 PM PST MON NOV 4 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PST TUESDAY FOR STRONG
GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT UNTIL 6 PM PST TUESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS INCREASING TO TO 20 TO 30 MPH
  WITH GUSTS TO 50 MPH...MAINLY NEAR THE FOOTHILLS OF THE SANTA
  ANA MOUNTAINS. STRONGEST WINDS FROM LATE TONIGHT THROUGH EARLY
  AFTERNOON TUESDAY.

* RELATIVE HUMIDITY...HUMIDITIES FALLING TO AROUND 20 PERCENT BY
  TUESDAY MORNING...10 TO 15 PERCENT BY LATE TUESDAY MORNING...AND
  8 TO 12 PERCENT FOR TUESDAY AFTERNOON THROUGH EARLY EVENING.
  ONLY POOR RECOVERY FOR TUESDAY NIGHT WITH WEAKER WINDS.

* TIMING...THE MOST CRITICAL FIRE WEATHER CONDITIONS DURING THE
  DAY TUESDAY.

* OUTLOOK...CONTINUED VERY DRY FOR WEDNESDAY AND THURSDAY...BUT
  WITH WEAKENING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ248-255-257-051200-
/O.CON.KSGX.FW.W.0006.131105T0800Z-131106T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
1138 PM PST MON NOV 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

* CHANGES FROM LAST ISSUANCE...HUMIDITIES ARE NOT EXPECTED TO
  FALL SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS UNTIL
  AROUND SUNRISE TUESDAY MORNING.

* WINDS...AREAS OF NORTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH...MAINLY NEAR THE
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. STRONGEST WINDS
  FROM LATE TONIGHT THROUGH EARLY AFTERNOON TUESDAY.

* RELATIVE HUMIDITY...HUMIDITIES FALLING TO AROUND 20 PERCENT BY
  TUESDAY MORNING...10 TO 15 PERCENT BY LATE TUESDAY MORNING...AND
  8 TO 12 PERCENT FOR TUESDAY AFTERNOON THROUGH EARLY EVENING.
  ONLY POOR RECOVERY FOR TUESDAY NIGHT WITH WEAKER WINDS.

* TIMING...THE MOST CRITICAL FIRE WEATHER CONDITIONS DURING THE
  DAY TUESDAY.

* OUTLOOK...CONTINUED VERY DRY FOR WEDNESDAY AND THURSDAY...BUT
  WITH WEAKENING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
107 
WWUS86 KSGX 051125
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 AM PST TUE NOV 5 2013

...RED FLAG WARNING THROUGH THIS AFTERNOON FOR THE SAN BERNARDINO
COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND
FOOTHILLS...AND INLAND ORANGE COUNTY FOR LOW HUMIDITIES AND STRONG
GUSTY WINDS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG
GUSTY NORTHEAST WINDS AND MUCH LOWER HUMIDITIES THROUGH THIS
AFTERNOON. 

CAZ242-248-255-257-052200-
/O.CON.KSGX.FW.W.0006.000000T0000Z-131106T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
325 AM PST TUE NOV 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH...MAINLY NEAR THE
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* RELATIVE HUMIDITY...FALLING TO AROUND 20 PERCENT AFTER
  SUNRISE...10 TO 15 PERCENT BY LATE MORNING...AND 8 TO 12 PERCENT
  FOR THIS AFTERNOON AND EARLY EVENING. POOR RECOVERY FOR TONIGHT
  WITH WEAKER WINDS.

* TIMING...THE MOST CRITICAL FIRE WEATHER CONDITIONS FROM AFTER
  SUNRISE THROUGH THIS AFTERNOON.

* OUTLOOK...CONTINUED VERY DRY FOR WEDNESDAY AND THURSDAY...BUT 
  WITH WEAKENING GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
361 
WWUS86 KSGX 052100
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST TUE NOV 5 2013

...RED FLAG WARNING THROUGH EARLY THIS EVENING FOR THE SAN
BERNARDINO COUNTY MOUNTAINS...THE INLAND EMPIRE...THE SANTA ANA
MOUNTAINS AND FOOTHILLS...AND INLAND ORANGE COUNTY FOR LOW
HUMIDITY VALUES AND STRONG GUSTY WINDS...

.VERY DRY CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE SOUTHLAND
THROUGH THIS EVENING...WITH MODERATE TO LOCALLY STRONG NORTHEAST
TO EAST WINDS GRADUALLY WEAKENING THROUGH THIS EVENING. THESE WINDS
WILL CONTINUE TO COMBINE WITH THESE VERY DRY CONDITIONS TO ELEVATE
THE WILDFIRE POTENTIAL.

CAZ242-248-255-257-060200-
/O.CON.KSGX.FW.W.0006.000000T0000Z-131106T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
100 PM PST TUE NOV 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...NORTHEAST TO EAST 10 TO 20 MPH...WITH GUSTS TO 40 MPH.
  ISOLATED GUSTS UP TO 50 MPH...MAINLY NEAR THE COASTAL FOOTHILLS
  OF THE SANTA ANA MOUNTAINS. THESE WINDS WILL CONTINUE TO WEAKEN
  THROUGH THIS EVENING.

* RELATIVE HUMIDITY...LOWEST DAYTIME HUMIDITY WILL RANGE BETWEEN 7
  AND 15 PERCENT...WITH POOR OVERNIGHT RECOVERY TONIGHT.

* TIMING...THROUGH 6 PM...WITH THE MOST CRITICAL FIRE WEATHER
  CONDITIONS THIS AFTERNOON.

* OUTLOOK...VERY DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY...BUT
  THE GUSTY NORTHEAST AND EAST WINDS WILL CONTINUE TO WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
715 
WWUS86 KSGX 060159
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
559 PM PST TUE NOV 5 2013

...RED FLAG WARNING EXPIRES AT 6 PM THIS EVENING...


CAZ242-248-255-257-060300-
/O.EXP.KSGX.FW.W.0006.000000T0000Z-131106T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
559 PM PST TUE NOV 5 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES WILL EXPIRE AT 6 PM...

WINDS HAVE DECREASED BELOW WARNING CRITERIA. 

A SUMMARY OF PEAK WIND GUSTS TODAY IS HEADLINED ON OUR WEBPAGE AT
WWW.WEATHER.GOV/SANDIEGO

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 4, 9:20 AM PST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 4, 9:20 AM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 AM PST MON NOV 4 2013

.SYNOPSIS...
UNSEASONABLY COOL CONDITIONS WILL PREVAIL TODAY...AS A TROUGH OF LOW
PRESSURE MOVES THROUGH SOUTHERN CALIFORNIA.  AS THIS TROUGH SHIFTS
EAST TONIGHT...SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE GREAT
BASIN...BRINGING MUCH DRIER CONDITIONS FOR INLAND AREAS ALONG WITH
GUSTY NORTHEAST TO EAST WINDS FOR THE COASTAL MOUNTAIN SLOPES AND
THROUGH AND BELOW THE FAVORED PASSES AND CANYONS.  THE STRONGEST
WINDS WILL BE TUESDAY MORNING.  ALTHOUGH WARMER CONDITIONS WILL ALSO
DEVELOP FOR TUESDAY THROUGH THURSDAY...COOLER CONDITIONS...ONSHORE
FLOW...AND COASTAL LOW CLOUDS WILL RETURN FOR THE LATTER PART OF THE
WORK WEEK AND WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE MOVING THROUGH
SOUTHERN CALIFORNIA THIS MORNING...BRINGING PLENTY OF MID AND HIGH
LEVEL CLOUDS.  THE MARINE LAYER IS ALSO DEEPENING IN RESPONSE TO
THIS TROUGH...UP TO 3500 ON THE 12Z KNKX SOUNDING.  HOWEVER...A MORE
RECENT AIRCRAFT SOUNDING FROM 1505Z SHOWS THE MARINE LAYER AT 5100
FEET DEEP.  THIS RAPID DEEPENING COMBINED WITH THIS DISTURBANCE
ALOFT DID TRIGGER SOME LIGHT SHOWERS...OBSERVED ON THE COMPOSITE
RADAR IMAGERY.  FOR THE MOST PART THOUGH...ONLY A FEW OF THE
FOOTHILL LOCATIONS HAVE REPORTED A HUNDREDTH...WITH SEVERAL COASTAL
AND VALLEY LOCATIONS REPORTING TRACE AMOUNTS.  THE LOW CLOUDS WILL
BE SLOW AGAIN TO CLEAR TODAY...WITH ONLY PARTIAL CLEARING IN SOME
AREAS.  OTHERWISE...EXPECT ANOTHER COOL DAY ACROSS THE REGION...WITH
TEMPERATURES RUNNING 5 TO 15 DEGREES BELOW NORMAL.

AS THIS TROUGH SHIFTS EAST TONIGHT...A SURFACE RIDGE OF HIGH
PRESSURE WILL BUILD INTO GREAT BASIN...BRINGING MODERATE AND GUSTY
NORTHEAST TO EAST WINDS.  THE LATEST 12Z NAM IS NOW SHOWING 12 MB
GRADIENT BETWEEN SAN DIEGO AND TONOPAH...WITH THE 850 MB SUPPORT OF
35 KTS.  THE 12Z WRF IS NOW COMING IN...AND IS A LITTLE STRONGER
WITH 40 TO 45 KT WINDS AT BOTH 925 AND 850 MBS.  THEREFORE...BELIEVE
BREEZY WINDS WILL BE POSSIBLE ACROSS OUR NORTHERN AREAS...WITH THE
FAVORED LOCATIONS THROUGH AND BELOW THE CANYONS AND PASSES...LIKE
THE CAJON PASS AND FREEMONT CANYON...LIKELY SEEING THE STRONGEST
WINDS ON TUESDAY MORNING.  GUSTS UP TO 55 MPH ON TUESDAY MORNING
WILL BE POSSIBLE IN THESE FAVORED LOCATIONS.  THEREFORE...WILL
LIKELY NEED A WIND ADVISORY FOR THESE AREAS...BUT WILL AWAIT THE
REST OF THE 12Z DATA TO BOOST CONFIDENCE AND ISSUE WITH THE
AFTERNOON PACKAGE.  THESE STRONG AND GUSTY WINDS WILL WEAKEN DURING
THE DAY ON TUESDAY...TRANSITIONING TO MORE EASTERLY AND SPREADING
SOUTH TUESDAY NIGHT AND WEDNESDAY MORNING.  THERE WILL BE A
SECONDARY PEAK OF THESE WINDS ON WEDNESDAY MORNING...BUT THEY WILL
NOT BE AS STRONG AS ON TUESDAY.  OTHERWISE...EXPECT DRY AND WARMER
CONDITIONS FOR TUESDAY AND WEDNESDAY.

HIGH PRESSURE WILL WEAKEN ON THURSDAY...BUT CONDITIONS WILL STILL BE
RELATIVELY WARM ACROSS THE SOUTHLAND.  A COOLING TREND WILL BEGIN ON
FRIDAY AND CONTINUE THROUGH THE WEEKEND...AS A TROUGH OF LOW
PRESSURE MOVES INLAND ACROSS THE PACIFIC NORTHWEST.  THIS WILL OPEN
THE DOOR FOR SECOND TROUGH TO DIG OVER THE WEEKEND...WITH MORE
COOLING POSSIBLE.  THEREFORE...EXPECT THE ONSHORE FLOW TO RETURN AND
STRENGTHEN THROUGH THE WEEKEND...WITH LOW CLOUDS AND FOG
REDEVELOPING ALONG THE COAST.

&&

.AVIATION...
041630Z...CLOUDS WITH BASES AROUND 2500-3000 FEET ASL WILL GRADUALLY
SCATTER WHILE HIGH CLOUDS DRIFT ACROSS THE REGION THIS MORNING.
ANOTHER CLOUD LAYER BETWEEN 3000-5000 FT MSL WILL LIKELY REMAIN BKN
TODAY...OBSCURING HIGHER TERRAIN AT TIMES WITH LOCAL VIS AOB 5SM.
PATCHY DRIZZLE ENDING LATER THIS MORNING. CLOUDS WILL FILL MUCH OF
THE COASTAL BASIN AGAIN THIS EVENING...BUT CLEAR TOWARD THE COAST
NEAR SUNRISE AS OFFSHORE FLOW BEGINS. THIS WILL ALSO PRODUCE SOME
NORTHEAST WIND AT KONT AFTER 09Z TONIGHT WITH POSSIBLE LLWS AT KSNA.
THE HIGHER MOUNTAINS AND DESERTS WILL REMAIN UNDER VFR CONDITIONS
WITH SCT CLOUDS AOA 15000 FT MSL.

&&

.MARINE...
HIGH ASTRONOMICAL TIDES ABOVE 7 FEET...COMBINED WITH SURF OF 3 TO 6
FEET...WILL CREATE MINOR TIDAL OVERFLOW AND STRONG RIP CURRENTS
ALONG SOME ORANGE AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY.
HIGHEST HIGH TIDES WILL OCCUR CLOSE TO 9 AM EACH MORNING. A BEACH
HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON TUESDAY.

&&

.FIRE WEATHER...
FOR LATE TONIGHT THROUGH WEDNESDAY...OFFSHORE FLOW WILL BRING MUCH
LOWER HUMIDITIES FOR INLAND AREAS ALONG WITH GUSTY NORTHEAST TO EAST
WINDS. STRONGEST WINDS WILL LIKELY OCCUR ON TUESDAY MORNING...WITH
STRONGEST GUSTS TO AROUND 55 MPH BELOW THE CAJON PASS AND IN THE
COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.  THIS WILL BRING A
PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FROM MID MORNING THROUGH
LATE AFTERNOON TUESDAY...ESPECIALLY FOR SOUTHWESTERN SAN BERNARDINO
COUNTY AND INLAND PORTIONS OF ORANGE COUNTY.  LOW HUMIDITIES ACROSS
THE INLAND AREAS WILL CONTINUE INTO WEDNESDAY...WITH WEAKENING
NORTHEAST TO EAST WINDS.

CONTINUED WARM AND DRY FOR INLAND AREAS THURSDAY...WITH WEAK WINDS.
COOLING WITH INCREASING HUMIDITIES FOR THE END OF THE WEEK INTO NEXT
WEEKEND AS ONSHORE FLOW RETURNS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR THE BEACHES
     IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...TS
FIRE...17/PALMER
Hazardous weather outlook, Nov 3, 3:00 PM PST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SUN NOV 3 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-041300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH TUESDAY....HIGH ASTRONOMICAL TIDES...COMBINED WITH
ELEVATED SURF...WILL CREATE THE POTENTIAL FOR MINOR TIDAL OVERFLOW
AND STRONG RIP CURRENTS AT THE BEACHES.

TUESDAY...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MORONGO AND
CAJON PASSES WITH LOCAL GUSTS TO 50 MPH POSSIBLE. THE WINDS MAY
PRODUCE BLOWING DUST...REDUCING VISIBILITY AT TIMES...AND CREATE
HAZARDOUS CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES.

TUESDAY THROUGH THURSDAY...VERY LOW RELATIVE HUMIDITY AND GUSTY
NORTHEAST WINDS WILL INCREASE THE WILDFIRE DANGER INLAND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JAD

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.